MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECH60S
Medical Device Problem Codes Mechanical Jam (2983); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic high anterior resection procedure, two firings of the echelon 3000 (ech60s) one vascular reload and one gold reload exhibited mild oozing along the staple line after firing.The surgeon commented that she didn't believe that this was supposed to happen.Sales rep stated that he did not observe anything unusual with the use of the device.However, he did notice that the rotating bezel did not seem to be seated flush with the stapler housing.There was a delay of 20 minutes as the surgeon sutured the bleed on the left colon and applied a clip to the blood vessel that was transected.There was no patient consequence nor surgical delay reported.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4) date sent: 9/21/2026 d4: batch #unk.Additional information was requested, and the following was obtained: 1.Could you please clarify if there were any patient consequences? no 2.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? surgeon was anxious about patient and carried out a precautionary ct scan which confirmed that everything was okay.3.Could you please provide more details about the type of oozing? it was slight oozing of blood noticed at the time of stapling.4.Was there any other issue noted with the staple line other than bleeding/oozing (malformed staples, staple line missing staples, etc.)? no, there were no obvious malformed staples observed.5.How much blood was lost (ml)? 10ml approximately 6.Did the patient require a transfusion? no.Per the sales rep: the surgeon is very thorough with all their anterior resections and will routinely carry out leak tests, sigmoidoscopy¿s and in this case a flexible sigmoidoscope.Therefore they are most anxious at any slight issues whether perceived or not.My next step is to review staple reload selection with the surgeon in order to gain more confidence in our gst reloads.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ech60s device was returned with no apparent damage and with three reloads (b, c, & d) present.The gst60w reloads (b & c) were received fully fired with no apparent damage.The gst60d reload (d) was received fully fired.Upon further inspection, the reload was found to have damaged on the knife channel.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.The found damage on the reload is consistent when the device is fired over an already existing staple line; when this happens it is possible that the knife may push the staple line and tissue forward shaving the reload knife channel.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.The event described of rotation issue could not be confirmed as the device was rotated without any difficulties noted.Additionally, photos were provided and they showed the device with no apparent damage with a battery inserted and along with an echelon powered circular device.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device ech60s lot number a9mg8r and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50840766
Report Number3005075853-2026-07772
Device Sequence Number9957562
Product Code GAG
UDI-Device Identifier10705036035015
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH60S
Device Lot NumberA9MG8R
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/01/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2026
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B5LT; CDH29P; EL5ML; HAR1136
Patient SexUnknown